Upgrade to remove ads
Chapter 16 (Test 3)
Terms in this set (29)
A client diagnosed with bipolar disorder is receiving a treatment regimen of lithium. Client education related to this drug includes which of the following?
Do not decrease dietary salt.
When a client taking lithium comes to the hospital for her 2-week follow-up, she complains of a hand tremor that keeps her from holding her coffee cup, feeling confused, stomach aches, and occasional tripping. The most therapeutic intervention of the psychiatric nurse would be to ...
call the client's psychiatrist because her symptoms are indicative of moderate toxicity.
Which of the following is a term used to describe the occurrence of the eye rolling back in a locked position, which occurs with acute dystonia?
Which of the following is a potentially fatal side effect of clozapine (Clozaril)?
Clients taking monoamine oxidase inhibitors (MAOIs) for depression must be placed on a diet that is low in which of the following?
One week after beginning therapy with thiothixene (Navane), the client demonstrates muscle rigidity, a temperature of 103 °F, an elevated serum creatinine phosphokinase level, stupor, and incontinence. The nurse should notify the physician because these symptoms are indicative of
Neuroleptic malignant syndrome
In psychiatric-mental health, anticonvulsants are commonly used to treat clients with bipolar disorder and are considered mood stabilizers. Which of the following medications are classified as anticonvulsants? Select all that apply.
• Valproate (Depakote)
• Lamotrigine (Lamictal)
• Carbamazepine (Tegretol)
A client is taking phenelzine (Nardil), an MAOI medication for depression. The mental health nurse instructs him to avoid aged foods, such as wine and cheese, because of what?
They contain tyramine, which may provoke hypertensive crisis.
Which of the following are anticholinergic side effects that may occur with the use of antipsychotic drugs? Select all that apply.
• Dry mouth
• Urinary retention
A female client, age 40 years, has bipolar disorder and has just begun a regimen of lithium, 600 mg tid. The most critical management issue for the client during the first 2 weeks of treatment is ...
ensuring her blood levels reach a therapeutic and safe dose.
Extrapyramidal side effects are characterized by a triad of symptoms, including which of the following?
Dystonia, akathisia, and pseudoparkinsonism
A client is receiving clozapine (Clozaril). For which life-threatening blood disorder should the nurse be alert when assessing this patient?
A nurse is preparing a continuing education presentation about various psychopharmacologic agents for a group of psychiatric-mental health nurses. The nurse is planning to discuss selective serotonin reuptake inhibitors. Which agents would the nurse include in this group? Select all that apply.
Benzodiazepines work by the following mechanism of action:
They act directly on GABA receptors and are thought to increase the amount of GABA available.
When caring for an older adult taking a psychotropic medication, the psychiatric nurse must be aware that older adults
usually require a lower dose of these medications than do younger counterparts.
A client has a lithium level of 1.2 mEq/L. Which of the following interventions by the nurse is indicated?
No intervention is necessary at this time.
An SSRI antidepressant drug's primary effect typically involves ...
Its ability to block the reuptake of serotonin
Which of the following would not be included as a symptom of drug-induced Parkinsonism?
In planning for a client's discharge, the nurse must know that the greatest risk for the client taking a tricyclic antidepressant is which of the following?
Suicide by overdose
The nurse has completed health teaching about dietary restrictions for a client taking a monoamine oxidase inhibitor. The nurse will know that teaching has been effective by which of the following client statements?
"It will be difficult for me to avoid pepperoni."
When responsible for the administration of medications, the psychiatric-mental health nurse needs to have a basic understanding of factors affecting pharmacodynamics and pharmacokinetics that include what information about individual drugs? Select all that apply.
• Indications for use
• Food and drug interactions
• Adverse reactions
Nursing assessment of a client who has been diagnosed with neuroleptic malignant syndrome (NMS) would most likely reveal what?
Hyperpyrexia, severe hypertension, and diaphoresis
A client on the unit suddenly cries out in fear. The nurse notices that the client's head is twisted to one side, his back is arched, and his eyes have rolled back in their sockets. The client has recently begun drug therapy with haloperidol (Haldol). Based on this assessment, the first action of the nurse would be to
Give a PRN dose of benztropine (Cogentin) IM
During the stabilization phase of drug therapy for a patient who is hospitalized with a psychiatric disorder, which action would be most appropriate?
Assessing the patient for target symptoms and side effects
The nurse is administering a sedative drug to a client before the magnetic resonance imaging (MRI) procedure. What are the possible reasons for which the nurse had to sedate the client? Select all that apply.
• The client may have severe anxiety.
• The client may have claustrophobia.
A major difference between the atypical antipsychotics (such as Clozapine) and the typical antipsychotics (such as Haldol) is what?
Atypical antipsychotics block both serotonin and dopaminergic receptors.
The difference between traditional and atypical antipsychotics is that
atypical antipsychotics work on dopamine-receptor and serotonin-receptor blockade, whereas traditional antipsychotics work on dopamine-receptor blockade.
A client has been started on an antipsychotic medication and is exhibiting muscle stiffness of the arms, slowness of gait, and tremors. Which of the following extrapyramidal syndromes (EPSs) is the client displaying?
When explaining the term "pharmacokinetics" to a client who is being educated on a newly prescribed medication, it would be appropriate to define it as
The way the body handles the medication
THIS SET IS OFTEN IN FOLDERS WITH...
Mental Health chapter 5 legal and Ethical aspects
mental health 243- ch.10- nclex questions
YOU MIGHT ALSO LIKE...
Exam 1 Mental Health Ch. 2
Psych Chapter 2
Mental Health Exam 1
chapter 2 prep U NRS 330
OTHER SETS BY THIS CREATOR
OTHER QUIZLET SETS
Fin 3332 TTU
Science Humaines 1960's
CE 9/23 #9 | 1st Nine Weeks
PE 4th Class Chp 114